How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29250
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

My husband has no control of how bowels, he feels like he

Customer Question

My husband has no control of how bowels, he feels like he has to go, but once he stands up, it is an explosion, been going on for about a yr and our dr just poof poofs it
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Yes, the melds he is on are methotrexate 2.5 8, once a wk.metformin ER tab 500 mg. 2 per night, Tamsulosin 0.4mg 1per night. Omeprazole cap 20mg 2 per day.folic acid 1mg 3 per day. Prednisone2.5 2 per day. Allopurinol tab 300mg 1and a half per day. Sertraline HCL tab 100mg 1 and half per day and Vitamin D3 5000 IU 1 per day
JA: What medications do you take daily? Are you allergic to any medications?
Customer: Just Demerol
JA: Anything else in your medical history you think the doctor should know?
Customer: Has RA and type 2 diabetic
Submitted: 5 months ago.
Category: Medical
Expert:  Dr Basu replied 5 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

Your husband developed fecal incontinence. This is likely due to the relaxed anal sphincter. Diabetes can affect the nerves and hence can damage the nerve control to anal sphincter.

Another possibility can be intestinal bacterial infection. This should be checked with stool tests.

Food intolerance is another common cause of explosive diarrhea. Lactose intolerance, gluten sensitivity are such causes.

Over the counter loperamide tablet can be tried to control the bowel movement as initial therapy.

He should be seen by a gastroenterologist as well.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star on top).
Please bookmark my profile for fast, reliable authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/